Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 301, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2019, 8:15 PM EDT for Emanuel County, Treutlen County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2019, 8:15 PM EDT (00:15 UTC)
- Expired
- Aug 23, 2019, 8:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Emanuel County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WUUS52 KFFC 240015
SVRFFC
GAC107-283-240045-
/O.NEW.KFFC.SV.W.0301.190824T0015Z-190824T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
815 PM EDT Fri Aug 23 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Emanuel County in east central Georgia...
Treutlen County in east central Georgia...
* Until 845 PM EDT.
* At 814 PM EDT, a severe thunderstorm was located near Norristown,
or 7 miles north of Soperton, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Soperton, Adrian, Nunez, Norristown Junction, Covena, Blackville,
Norristown, Zaidee and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3237 8238 3235 8262 3252 8264 3252 8260
3253 8259 3253 8256 3256 8259 3257 8259
3263 8251 3251 8231
TIME...MOT...LOC 0014Z 261DEG 10KT 3248 8254
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
343
WWUS52 KFFC 240038
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
838 PM EDT Fri Aug 23 2019
GAC107-283-240047-
/O.EXP.KFFC.SV.W.0301.000000T0000Z-190824T0045Z/
Emanuel GA-Treutlen GA-
838 PM EDT Fri Aug 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EMANUEL AND
TREUTLEN COUNTIES WILL EXPIRE AT 845 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3237 8238 3235 8262 3252 8264 3252 8260
3253 8259 3253 8256 3256 8259 3257 8259
3263 8251 3251 8231
TIME...MOT...LOC 0037Z 261DEG 10KT 3249 8247
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 8:00 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 23, 8:00 PM EDT, 15 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 800 PM EDT Fri Aug 23 2019 ...00Z Aviation Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... Weak frontal boundary continues to sag south across far northern GA this afternoon. The front will move slowly southward overnight, and should stall across central portions of the CWFA overnight or into tomorrow. In the mid levels, mostly zonal flow will allow several pieces of shortwave energy to move quickly east within the flow, interacting with the stalled boundary. Scattered to numerous showers and thunderstorms are anticipated for the next two days. Widespread severe weather is not anticipated, but a few stronger storms or an isolated severe storm will be possible. Gusty winds and frequent lightning will be possible with the stronger storms. In addition, PWATs of 2"+ with BL winds of less than 15kt will allow for slow moving heavy rainers. NListemaa .LONG TERM /Sunday through Friday/... To start the new week, a potential tropical low pressure system, currently Invest 98L with a 70% chance of development over the next 48 hours, will be making its way northward off the southeastern Atlantic coastline. At the same time, a strong surface high pressure will be over Maine/New Brunswick and moving eastward. The high to the NNE and the low to the ESE will form a pressure gradient with northeasterly winds against the lee side of the Appalachian Mnts, causing cold air damming and forcing a wedge front to push through most of the forecast area and replace the prepositioned stationary front. This will be our best chance of breaking our current streak of 28 days of temperatures at or above 70 for Atlanta, barring any strong outflows later today. This is the 13th longest streak of its kind on record going back to 1978. With the continuing fetch of warm moist air moving overhead from the Gulf. PWATs around and over 2" are expected through the beginning of next week. Combined with the extra forcing from the frontal boundary should create likely rain chances with scattered convective showers and thunderstorms until the front begins to lift on Tuesday. Afterwards, a mid-level trough will sweep across the southeastern CONUS, returning the forecast area to conditions we've known and 'loved' over the past several weeks. The southwesterly mid-level flow will continue to bring Gulf moisture into the region, continuing at least scattered showers and thunderstorms through at least Wednesday. High pressure is then expected to follow by Thursday and Friday with at least slight chances for showers and thunderstorms. It's currently unclear exactly how much drier air will filter into the forecast area with this next weather pattern as things diverge within the model guidance, however, as the time frame gets closer and other synoptic features come and go we should get a better feel if a break from the rains can be expected. Thiem && .AVIATION... 00Z Update... Best convective coverage continues to shift into the eastern and southern portions of the forecast area. Expecting mainly isolated convection over the area otherwise through the overnight period before coverage increases once again by late morning through tomorrow evening. Mainly VFR conditions expected outside of areas of convection. Local to scattered areas of MVFR or lower visibilities are likely 06Z-14Z, however, KAHN and KMCN are the only TAF sites where impacts are expected at this time. Will see MVFR ceilings developing and spreading across the area from the east after 00Z tomorrow evening. Winds will be light southwest to northwest, becoming northeast to east 4-8kt after 12-15Z. //ATL Confidence...00Z Update... Medium to high confidence all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 87 68 79 / 60 70 60 50 Atlanta 75 89 71 81 / 60 70 60 60 Blairsville 66 81 64 74 / 50 70 60 50 Cartersville 71 89 70 83 / 60 70 50 60 Columbus 75 90 74 87 / 60 60 60 80 Gainesville 72 85 67 79 / 60 70 60 50 Macon 74 91 72 85 / 50 60 60 70 Rome 71 89 70 84 / 50 70 50 70 Peachtree City 73 90 71 83 / 60 70 60 70 Vidalia 74 92 74 89 / 30 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Thiem AVIATION...NListemaa
Hazardous weather outlook, Aug 23, 11:51 AM EDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1151 AM EDT Fri Aug 23 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1151 AM EDT Fri Aug 23 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across much of north and central Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, frequent lightning and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through Thursday...mainly in the afternoons and evenings. A few storms could be strong to marginally severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 23, 6:27 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT FRI AUG 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 N ADAIRSVILLE 34.38N 84.94W
08/23/2019 BARTOW GA EMERGENCY MNGR
MULTIPLE POWERLINES DOWN AND A TREE DOWN NEAR THE
INTERSECTION OF OLD DIXIE HWY AND WOODY RD.
&&
EVENT NUMBER FFC1900697
LUSKLocal storm report, Aug 23, 6:45 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT FRI AUG 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 NNE ADAIRSVILLE 34.39N 84.92W
08/23/2019 BARTOW GA EMERGENCY MNGR
TREE REPORTED DOWN ACROSS OUTER LANE OF I-75 NORTH OF
EXIT 306.
&&
EVENT NUMBER FFC1900698
LUSKSpecial weather statement, Aug 23, 7:30 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Fri Aug 23 2019
GAZ085-240015-
Johnson GA-
730 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 815
PM EDT...
At 729 PM EDT...a strong thunderstorm was near Spann, or near
Wrightsville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Kite, New Home, Meeks, Spann and Donovan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3269 8250 3268 8250 3259 8257 3258 8259
3256 8259 3255 8260 3258 8267 3261 8267
3265 8276 3278 8272 3280 8255 3273 8246
TIME...MOT...LOC 2329Z 195DEG 2KT 3266 8265
WIND...40MPHSpecial weather statement, Aug 23, 7:32 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Fri Aug 23 2019
GAZ049-050-060-240000-
Morgan GA-Putnam GA-Greene GA-
732 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
NORTHEASTERN PUTNAM AND SOUTHERN GREENE COUNTIES UNTIL 800 PM EDT...
At 732 PM EDT...a strong thunderstorm was over Parks Mill, or 8 miles
southwest of Greensboro...moving east at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greensboro, White Plains, Siloam, Phoenix, Reynolds at Lake Oconee,
Liberty, Rock Eagle 4-H Center, Veazey, Parks Mill, Carey, Swords and
Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3335 8316 3339 8344 3355 8335 3361 8299
3360 8299 3358 8301 3349 8298
TIME...MOT...LOC 2332Z 270DEG 16KT 3347 8327
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 23, 7:45 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT FRI AUG 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM LIGHTNING 3 ESE PLAINVILLE 34.40N 84.98W
08/23/2019 GORDON GA EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHTNING NEAR THE INTERSECTION
OF WOODY RD SW AND SEABOLT RD.
&&
EVENT NUMBER FFC1900699
LUSKSpecial weather statement, Aug 23, 7:45 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT Fri Aug 23 2019
GAZ062-074>076-240015-
Jefferson GA-Washington GA-Glascock GA-Warren GA-
745 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN WASHINGTON...
GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 815 PM EDT...
At 745 PM EDT...a line of strong thunderstorms was along a line
extending from near Bastonville to near Wrens to near Moxley...and
moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Louisville, Gibson, Wrens, Wadley, Davisboro, Harrison, Stapleton,
Bartow, Avera, Mitchell, Riddleville, Edge Hill, Edgehill, Downs,
Grange, Stapletons Crossroads, Pringle, Matthews, Moxley and
Agricola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8229 3293 8227 3284 8231 3282 8236
3280 8250 3282 8253 3282 8256 3279 8265
3280 8269 3278 8273 3299 8274 3331 8271
3343 8256 3335 8255 3334 8245 3331 8240
3331 8234 3327 8226 3323 8223
TIME...MOT...LOC 2345Z 238DEG 13KT 3330 8258 3315 8242 3295 8244
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:25 PM EDT | Special Weather Statement | FFC | Jefferson | 65 min |
| Aug 23, 8:37 PM EDT | Special Weather Statement | FFC | Baldwin | 23 min |
| Aug 23, 9:30 PM EDT | Flash Flood Warning | FFC | Glascock, Jefferson, Washington | 6 hr |
| Aug 23, 11:38 PM EDT | Special Weather Statement | FFC | Emanuel | 52 min |
| Aug 24, 1:00 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 30 min |
| Aug 24, 1:56 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Aug 24, 2:35 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 24, 2:37 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 38 min |
| Aug 24, 2:42 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 24, 2:43 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Aug 24, 2:58 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Aug 24, 3:14 PM EDT | Special Weather Statement | FFC | Butts | 31 min |
| Aug 24, 3:16 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Aug 24, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 46 min |
| Aug 24, 3:35 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 24, 3:40 PM EDT | Special Weather Statement | FFC | Pike | 35 min |
| Aug 24, 4:18 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Aug 24, 4:20 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| Aug 24, 4:21 PM EDT | Special Weather Statement | FFC | Upson | 24 min |
| Aug 24, 4:22 PM EDT | Special Weather Statement | FFC | Jones | 38 min |
| Aug 24, 4:24 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Aug 24, 4:47 PM EDT | Special Weather Statement | FFC | Coweta | 43 min |
| Aug 24, 4:50 PM EDT | Special Weather Statement | FFC | Lamar | 25 min |
| Aug 24, 4:51 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 24, 5:00 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Aug 24, 5:01 PM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| Aug 24, 5:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Aug 24, 5:17 PM EDT | Special Weather Statement | FFC | Monroe | 43 min |
| Aug 24, 5:20 PM EDT | Special Weather Statement | FFC | Twiggs | 40 min |
| Aug 24, 5:25 PM EDT | Special Weather Statement | FFC | Lamar | 50 min |
| Aug 24, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 26 min |
| Aug 24, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 41 min |
| Aug 24, 7:10 PM EDT | Special Weather Statement | FFC | Chattahoochee, Dooly, Marion, Schley | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.